News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: coumodin levels


 konah - Fri Jan 09, 2009 9:37 pm

I was diagnosed with rectal cancer, went through chem and radiation, I have an eliostomy, had a lot of compications which one was a pulminary embalism. While in the hospital they had me on heprin shots, then lovanox and coumodin. My coumodin levels finaly reached 3 with taking two shots of locvanox a day and 20mg of coumadin, after removing the lovinox shots my level dropped back to 1. I have stayed away from any food with vitk, the Dr. is baffled as to why my levels will not stay theraputic, do you have any clue?
 John Kenyon, CNA - Sat Jan 10, 2009 10:52 pm

User avatar Hello -

I have to assume your doctors have run tests on you for a clotting disorder, but if not then you need to be screened for this. You're on a very high dose of Coumadin already, so increasing it is unlikely to fix this problem.

I think by "Coumadin level" you're referring to your INR, which ideally should be around 3 in your case.

If there is no other medication or supplement you're taking which would compete with the Coumadin, then your doctors are going to have to delve deeper for the cause of the failure of the medicaion to be effective.

I hope this is helpful to you. Please follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here